Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Quit smoking. Had gained weight. Taking prilosec for years. Getting regular burps. Possible cause?

I stopped smoking this past August. I have gained 19 pounds so far...I hope no more as I was overweight to begin with. I have been taking prilosec or acifex for the last 15 years. I also had an upper endoscopy last spring. My question is this. For the last two weeks I have noticed that when I turn over in bed or get up to use the bathroom, I burp. I have never been a burpy person...normal stuff, after eating sometimes or after drinking a soda . What is causing this?
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Emergency Medicine Specialist 's  Response
Hi Mschneider,
Thanks for writing your query.

It will be helpful if you mention the reports of your previous endoscopy.

Burping can be caused by many factors which includes faulty dietary habbits.
You should follow certain precautions like :-
1. Avoid eating fast and avoid talking while eating as these result in swallowing more air during eating. This results in bloating sensation of abdomen after eating and burping.
2. Avoid aerated drinks.
3. Avoid gas producing foods like peas, legumes, cabbage, etc.
4. Avoid spicy/oily foods.
5. Avoid mental/emotional stress.
6. Avoid alcohol/cigarrete.
7. Drink lots of water atleast 8-10 glasses in a day.
8. Do regular exercise.

You can add Domperidone 10 mg once a day along with the antacid(prilosec) you are taking.
Digestive preparation conaining pepsin and fungal diastase will also be beneficial.

I hope this is helpful to you.
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor